MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X60ML; STENT, ILIAC
Model Number C08060ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 05/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the patient had in-stent re-stenosis with two smart stents and a smart control stent.Plain old balloon angioplasty (poba) was performed for the edges of the lesion, inside the in-stent re-stenosis, and whole lesion.The patient recovered.Two smart stents and a smart control stent were placed in the target lesion without any issue on (b)(6) 2013.Three years later (b)(6) 2016, intermittent claudication was confirmed on the patient.The patient had an angiography examination on (b)(6) 2016, and ppi was performed.The rate of abi before ppi was 0.96 in the right and 0.48 in the left.The rate of stenosis before ppi was 50 to 99 % of stenosis.The target lesion was the distal, middle, and proximal portions of the left superficial femoral artery.The lesion was moderately calcified and not tortuous.The rate of stenosis was 100%.This is a case from (b)(6) smart pms for sfa and the case number is (b)(4).
 
Additional Manufacturer Narrative
It was reported that the patient had in-stent re-stenosis with two smart stents and a smart control stent.Plain old balloon angioplasty (poba) was performed for the edges of the lesion, inside the in-stent re-stenosis, and whole lesion.The patient recovered.Two smart stents and a smart control stent were placed in the target lesion without any issue on (b)(6) 2013.Three years later ((b)(6) 2016), intermittent claudication was confirmed on the patient.The patient had an angiography examination on (b)(6) 2016, and ppi was performed.The rate of abi before ppi was 0.96 in the right and 0.48 in the left.The rate of stenosis before ppi was 50 to 99 % of stenosis.The target lesion was the distal, middle, and proximal portions of the left superficial femoral artery.The lesion was moderately calcified and not tortuous.The rate of stenosis was 100%.This is a case from japan smart pms for sfa and the case number is (b)(6).Case-(b)(6) the product was not returned for analysis.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Case-(b)(6) the product was not returned for analysis.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Case-(b)(6) the product was not returned for analysis.Manufacturing record (dhr) review was conducted and the product met quality requirements for product acceptance per the applicable manufacturing quality plan.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenosis in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.However, neither the dhr review nor the product analysis results suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 8X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6087728
Report Number9616099-2016-00713
Device Sequence Number16296549
Product Code NIO
UDI-Device Identifier20705032024133
UDI-Public20705032024133
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model NumberC08060ML
Device Catalogue NumberC08060ML
Device Lot Number15817156
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight71